MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 381454
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the seal on a bd insyte¿ autoguard¿ shielded iv catheter appears degraded, packets opening spontaneously therefore no longer sterile.No injury or medical intervention.
 
Additional Manufacturer Narrative
H.6.Investigation summary: device/batch history record review findings: review was performed on the lot number: 5163676.The lot number was packaged on packaging line 9 from june 18, 2015 thru june 19, 2015 and august 29, 2015 thru august 29, 2015.The review of the dhr¿s it was concluded that all required challenges samples and testing was performed per specification in accordance with the set-up and in process sampling plans.Per review it was noted that there were no reject activity findings throughout the build of this lot that would impact upon the quality of the product.Set-up and in process inspections included but were not limited to blister thickness, bad seal/cut/holes, seal transfer width and package leak test.These were performed on various stages throughout the process, all the inspections passed per specifications.Qn / sap database review findings: there were no reject activity findings relevant to the defect stated in the complaint description associated with the lot number provided for this incident.The peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that current risk is acceptable.Occurrence and severity rankings have not changed.Observations: received two unused iag 16ga unit in partially opened package from the lot number; 5163676.Visual/microscopic examination: one package was partially opened at the bottom of the blister pack.The seal was not compromised in the other package.The product characteristics require a minimum of 1/8¿ seal transfer.Per observation of the photos provided this characteristic was met.In addition, the bottom web in the photos revealed evidence of adequate transfer (adhesive) from the paper top web at the open seals and partially open seals of the packages (blister packs).The key variables that affect seal strength are: seal transfer/width and paper top web adhesive presence.Both variables were included in the observations conclusions: the defect of package damaged-defective-other as stated in event description was confirmed with the returned units.No anomalies were found and all the process characteristics that directly influence the seal strength were observed to be within specification.The units were acceptable per specification requirements.There was no physical evidence to confirm or to support manufacturing process related issues for the defect.Capa 48637 was initiated to address the issue of open seal complaints.Tasks associated with the capa plan have been completed.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7613400
Report Number1710034-2018-00329
Device Sequence Number1317498
Product Code FOZ
UDI-Device Identifier30382903814542
UDI-Public30382903814542
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2018
Device Catalogue Number381454
Device Lot Number5163676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;